Hail, Brown
- When
- August 22, 7:59 PM CST
- Where
- Brown County, Fairview
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.833, -95.733
2 flood, 1 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Aug 22, 2:00 PM CST, 5 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 300 PM CDT WED AUG 22 2001 APPEARS WERE IN A BETTER POSITION FOR RAIN THAN FOR A LONG TIME. PRECIPITABLE WATER VALUES ON THE RISE THROUGH TIME AS UPPER IMPULSES MOVE ACRS FNTL BNDRY. EVEN BETTER CHCS ON FRIDAY AS FAIRLY STG UPPER SYSTEM FOR THIS TIME OF YEAR MOVES OVER AREA. RAINFALL IN EXCESS OF TWO INCHES MANY LOCATIONS BY THIS TIME SATURDAY. POTENTIAL FOR SVR STMS ALSO EXISTS...TNGT MAINLY DUE TO THERMODYNAMIC CONSIDERATIONS. EARLY ON SHEAR IS QUITE WEAK. HOWEVER...SVR THREAT TMRW SUPPORTED BY INCREASING SHEAR AND CONTD GOOD THERMODYNAMIC CONDITIONS. DAYTIME TEMPERATURES LIKELY TO BE TEMPERED BY INCREASING CLOUD COVER/PRECIPITABLE WATER. WILL GO FOR COMPROMISE IN FWC/MAV TEMPERATURE GUIDANCE...WEIGHT POPS NEAR FWC THRUT. .TOP...NONE
KSZ008-230200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 815 PM CDT WED AUG 22 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 685 WILL BE ALLOWED TO EXPIRE AT 9 PM FOR REPUBLIC COUNTY IN NORTHCENTRAL KANSAS... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT FOR MOST OF NORTHCENTRAL KANSAS...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
2 flood, 1 hail, 1 lightning. Local standard time, as filed.
Heavy rains caused water to cover roads near Elmont for a time.
Heavy rains caused water to partly cover U.S. Highway 24.
Lightning struck a church and ignited a fire that destroyed the sanctuary.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260000, 5260002, 5260001, 5260003.